Alert archive / California / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Oct 13, 2009, 2:44 PM PDT for Monterey County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2009, 2:44 PM PDT (21:44 UTC)
- Expired
- Oct 13, 2009, 8:45 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Monterey County, CA
The radar
The San Francisco radar (KMUX), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KMTR 132144
FFWMTR
CAC053-140145-
/O.NEW.KMTR.FF.W.0009.091013T2144Z-091014T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
244 PM PDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A
* FLASH FLOOD WARNING FOR FLASH FLOODING AND DEBRIS FLOWS FOR...
MONTEREY COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITIES OF...TASSAJARA HOT SPRINGS...LUCIA...
JAMESBURG...GORDA...BIG SUR VILLAGE...ARROYO SECO...
* UNTIL 645 PM PDT
* AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN MOVING OVER THE AREA WITH ADDITIONAL ECHOES OVER THE
PACIFIC APPROACHING THE AREA. AUTOMATED GAUGES HAVE ALSO SHOWN AN
INCREASE IN RAINFALL RATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL RATES IN EXCESS OF USGS MUD AND DEBRIS FLOW THRESHOLDS HAVE
BEEN OBSERVED OR REPORTED. RESIDENTS AND MOTORISTS IN AND BELOW
RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS
WHICH MAY BLOCK ROADS AND CULVERTS.
MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE
CAUGHT IN THEIR PATH.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 3583 12140 3588 12146 3599 12150 3601 12157
3616 12168 3623 12182 3630 12190 3638 12187
3641 12167 3636 12158 3635 12151 3627 12145
3625 12135 3610 12126 3596 12124 3582 12117
3579 12132
TIME...MOT...LOC 2139Z 180DEG 0KT 3634 12185
$$2 follow-up statements
000
WGUS56 KMTR 140137
FFWMTR
CAC053-140345-
/O.EXT.KMTR.FF.W.0009.000000T0000Z-091014T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
637 PM PDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
EXTENDED THE
* FLASH FLOOD WARNING FOR FLASH FLOODING AND DEBRIS FLOWS FOR...
MONTEREY COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITIES OF...TASSAJARA HOT SPRINGS...LUCIA...
JAMESBURG...GORDA...BIG SUR VILLAGE...ARROYO SECO...
* UNTIL 845 PM PDT
* AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
* THE STREAM GAGE AT THE BIG SUR RIVER NEAR BIG SUR IS NEAR FLOOD
STAGE AND IS EXPECTED TO EXCEED FLOOD STAGE TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. AN ADDITIONAL 2 TO 4 INCHES OF RAIN CAN BE EXPECTED
THROUGH TONIGHT PRODUCING MUD AND DEBRIS FLOWS ALONG WITH FLOODING
OF STREAMS AND CREEKS. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY
TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3583 12140 3588 12146 3599 12150 3601 12157
3616 12168 3623 12182 3630 12190 3638 12187
3641 12167 3636 12158 3635 12151 3627 12145
3625 12135 3610 12126 3596 12124 3582 12117
3579 12132
TIME...MOT...LOC 0129Z 180DEG 0KT 3613 12185
$$
W PI000
WGUS76 KMTR 140344
FFSMTR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
844 PM PDT TUE OCT 13 2009
CAC053-140349-
/O.EXP.KMTR.FF.W.0009.000000T0000Z-091014T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTEREY CA-
844 PM PDT TUE OCT 13 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT FOR THE BURN
AREAS OF MONTEREY COUNTY...
DOPPLER RADAR SHOWS RAIN HAS TAPERED OFF OVER THE SANTA LUCIA
MOUNTAINS. MINOR FLOODING IS OCCURRING ALONG THE BIG SUR RIVER NEAR
BIG SUR BUT WATER LEVELS WILL GRADUALLY RECEDE IN THE NEXT HOUR.
LAT...LON 3583 12140 3588 12146 3599 12150 3601 12157
3616 12168 3623 12182 3630 12190 3638 12187
3641 12167 3636 12158 3635 12151 3627 12145
3625 12135 3610 12126 3596 12124 3582 12117
3579 12132
TIME...MOT...LOC 0339Z 180DEG 0KT 3613 12185
$$
W PIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 2:10 PM PDT, 34 minutes earlier.
Area forecast discussion, Oct 13, 2:10 PM PDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
210 PM PDT TUE OCT 13 2009
...STRONG WINDS AND HEAVY RAIN THROUGH THIS EVENING...
.DISCUSSION...AS OF 2:10 PM PDT TUESDAY...LATEST RADAR DATA SHOW
THAT THE HEAVY RAINS HAD DECREASED SOMEWHAT OVERALL EARLIER THIS
AFTERNOON...HOWEVER LATEST SCANS NOW SHOW RENEWED ACTIVITY OCCURRING
AND SETTING OFF OFFSHORE. IT LOOKS LIKE THE AREA IS SET FOR ANOTHER
PERIOD OF POTENTIALLY HEAVY RAIN BEGINNING NOW AND EXPECTED TO
CONTINUE THROUGH EARLY EVENING ACROSS THE DISTRICT. THE HIGHEST
RAINFALL AMOUNTS ARE ONCE AGAIN EXPECTED IN THE SANTA CRUZ AND SANTA
LUCIA MOUNTAIN RANGE. RAINFALL TOTALS THUS FAR HAVE BEEN QUITE
SUBSTANTIAL IN THE COASTAL RANGES WITH 5-6 INCHES STORM TOTAL...WITH
THE HIGHEST AMOUNT MINING RIDGE IN MONTEREY COUNTY MEASURING OVER 9
INCHES IN THE LAST 24 HOURS.
THE LATEST QPF FROM THE RIVER FORECAST CENTER GIVES AN ADDITIONAL 2
TO 4 INCHES TO THE DISTRICT THROUGH 11 PM TONIGHT WITH THE HIGHER
AMOUNTS EXPECTED TO FALL IN THE COASTAL MOUNTAINS ONCE AGAIN. THE
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR WITHIN AND
DOWN STREAM OF FIRE SCARED AREAS IN MONTEREY...SANTA CRUZ AND SAN
BENITO COUNTIES.
WINDS CONTINUE TO BE STRONG OUT OF THE SOUTH WITH MANY HIGHER
ELEVATION STATIONS REPORTING GUSTS IN EXCESS OF 40 MPH. THE WIND
ADVISORY/HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM WITH THE
ENTIRE CWA BLANKETED BY ONE OR THE OTHER PRODUCT.
SATELLITE IMAGERY STILL SHOWS THE BACK EDGE OF THE SYSTEM LOCATED
OFFSHORE WITH LIGHTNING DETECTION PICKING UP STRIKES DUE WEST OF
CAPE MENDOCINO NEAR THE LOW CENTER. THERE WAS ALSO ONE STRIKE
JUST WEST OF THE SAN MATEO COAST. THE TROUGH IS FORECAST TO MOVE DUE
EAST WITH HEAVIER RAINS ENDING BY EARLY EVENING ACROSS THE GREATER SF
BAY AREA...BUT LINGERING IN THE SANTA CRUZ AND MONTEREY COUNTY AREAS
UNTIL AFTER MIDNIGHT. SHOWERS TO PERSIST ON WEDNESDAY THEN TAPER OFF
BY WEDNESDAY NIGHT MOST AREAS. A FEW SHOWERS COULD PERSIST INTO
THURSDAY ACROSS THE NORTH BAY WITH THE PASSAGE OF SOME WEAK
DISTURBANCES. DRY AND WARMER WEATHER IS IN STORE FOR THE DISTRICT THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE
COAST. A SHORTWAVE WILL MOVE INTO THE PACIFIC NW ON SUNDAY...WITH THE
NORTH BAY ON THE TAIL END OF THE SYSTEM. A SLIGHT CHANCE OF SHOWERS
IS IN THE FORECAST FOR MAINLY THE COASTAL AREAS OF THE SAN
FRANCISCO BAY AREA AND THE ENTIRE NORTH BAY ON SUNDAY...AND
EXTENDING SOUTHWARD INTO THE COASTAL SECTION OF MONTEREY COUNTY
SUNDAY NIGHT. DRY WEATHER IS THEN EXPECTED AFTER.
&&
.AVIATION...AS OF 10:45 AM PDT TUESDAY...A POTENT STORM SYSTEM IS
PASSING OVER THE FORECAST AREA TODAY. THIS STORM SYSTEM IS
RESULTING IN HIGH WIND AND HEAVY RAIN. THESE CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH EVENING.
VICINITY OF KSFO...MVFR CEILINGS WITH HEAVY WINDS AND RAIN THROUGH
THIS EVENING.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY TERMINALS...MVFR. STRONG WINDS AND HEAVY RAIN THROUGH
THE EVENING.
&&
.MARINE...AS OF 4:15 AM PDT TUESDAY...GALES ARE POSTED FOR ALL WATERS
WITH EXCEPTION OF SAN FRANCISCO BAY WHERE A STORM WARNING IS POSTED.
RAPIDLY APPROACHING MID LATITUDE SYSTEM WITH REMNANTS OF AN OLD
TYPHOON WILL PUSH WINDS UP SIGNIFICANTLY TODAY. STORM FORCE GUSTS TO
60 KNOTS ARE POSSIBLE WHERE GALES ARE POSTED. HURRICANE FORCE GUSTS
TO 65 KNOTS ARE POSSIBLE OVER SAN FRANCISCO BAY.
&&
.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...
LOCATION ONE DAY RECORD TWO DAY RECORD
-------- -------------- --------------
SANTA ROSA 4.67 (10/12/1962) 7.41 (10/12-13/1962)
NAPA 4.66 (10/13/1962) 9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN 2.29 (10/15/1969) 3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT 2.62 (10/13/1962) 4.56 (10/12-13/1962)
OAKLAND AIRPORT 4.53 (10/13/1962) 5.85 (10/12-13/1962)
LIVERMORE 2.17 (10/13/1962) 3.45 (10/13-14/1962)
SAN JOSE 3.22 (10/13/1962) 4.56 (10/12-13/1962)
SANTA CRUZ 3.15 (10/20/1899) 3.35 (10/20-21/1899)
MONTEREY 1.80 (10/26/1907) 2.09 (10/26-27/1907)
SALINAS 1.50 (10/30/1982) 1.50 (10/30-31/1982)
KING CITY 1.88 (10/29/1996) 2.18 (10/29-30/1996)
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...GLW...ALL COASTAL WATERS AND MONTEREY BAY.
...STORM WARNING...SFO BAY.
...FFA...WITHIN AND DOWN STREAM OF FIRE SCARED AREAS IN
MONTEREY...SANTA CRUZ AND SAN BENITO COUNTIES.
.THROUGH 11 PM...HIGH WIND WARNING ALONG THE
COAST...BAYS...NORTHERN SALINAS VALLEY...AND
MOUNTAINS.
.THROUGH 11 PM...WIND ADVISORY IN THE VALLEYS.
PUBLIC FORECAST: SSA
AVIATION/MARINE: LARRY
CLIMATE: MHS
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Oct 13, 4:17 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 417 AM PDT TUE OCT 13 2009 CAZ509-512-517-528-530-141130- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8 INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGES. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH FLOODING AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...LOCKHEED AND PACHECO PASS FIRE SCARS. * FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * WINDS WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE TUESDAY NIGHT. A HIGH WIND WARNING IS IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY NIGHT FOR THESE AREAS. * HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-507-508-511-529-141130- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-NORTHERN MONTEREY BAY- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. WINDS WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST...BAYS...AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA. * HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-510-513-516-141130- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES IN THE VALLEYS. WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. * WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ518-141130- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 2 TO 5 INCHES. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH FLOODING AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN AND BELOW THE PACHECO PASS FIRE SCAR. * FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. * WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. MHS
In the hours before
Local storm report, Oct 13, 9:06 AM PDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
906 AM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM NON-TSTM WND GST 5 NNW CASTROVILLE 36.83N 121.78W
10/13/2009 E50.00 MPH MONTEREY CA TRAINED SPOTTER
5 INCHES OF WATER COVERING PORTIONS OF HIGHWAY 1
0828 AM NON-TSTM WND DMG SAN JOSE 37.30N 121.85W
10/13/2009 SANTA CLARA CA TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0832 AM NON-TSTM WND GST LOS GATOS RAWS 37.20N 121.95W
10/13/2009 M68.00 MPH SANTA CLARA CA MESONET
0840 AM HEAVY RAIN 2 NNW SAN RAFAEL 38.01N 122.52W
10/13/2009 M3.15 INCH MARIN CA TRAINED SPOTTER
RAINFALL AMOUNT THROUGH 840AM
0840 AM HEAVY RAIN 6 NNE DALY CITY 37.77N 122.43W
10/13/2009 M1.00 INCH SAN FRANCISCO CA TRAINED SPOTTER
RAIN RATE OF ONE INCH AN HOUR
0857 AM NON-TSTM WND GST E SANTA RITA RAWS 36.35N 120.60W
10/13/2009 M54.00 MPH SAN BENITO CA MESONET
&&
MMEHLELocal storm report, Oct 13, 10:57 AM PDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1057 AM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM NON-TSTM WND GST 2 SE LA HONDA RAWS 37.29N 122.24W
10/13/2009 E40.00 MPH SAN MATEO CA TRAINED SPOTTER
0908 AM NON-TSTM WND GST 2 SSE NOVATO 38.07N 122.55W
10/13/2009 M59.00 MPH MARIN CA TRAINED SPOTTER
0928 AM NON-TSTM WND GST SAN FRANCISCO 37.77N 122.42W
10/13/2009 M54.00 MPH SAN FRANCISCO CA ASOS
SAN FRANCISCO INTERNATIONAL AIRPORT - KSFO
1007 AM NON-TSTM WND GST HERNANDEZ RAWS 36.38N 120.86W
10/13/2009 M63.00 MPH SAN BENITO CA MESONET
1029 AM HEAVY RAIN 5 SW PALO ALTO 37.34N 122.20W
10/13/2009 M2.32 INCH SAN MATEO CA TRAINED SPOTTER
RAINFALL TOTAL AS OF 1029. TREE BRANCHES DOWN AND CREEKS
ARE FILLING.
&&
MMEHLELocal storm report, Oct 13, 12:35 PM PDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1235 PM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM NON-TSTM WND GST 10 SE CACHAGUA NEAR THE 36.28N 121.54W
10/13/2009 M81.00 MPH MONTEREY CA MESONET
MIRA OLIVER OBSERVATION STATION AT CHEWS RIDGE ELEV. 5054
FEET.
0945 AM NON-TSTM WND GST 4 N PICO BLANCO CAMPGRO 36.40N 121.80W
10/13/2009 E69.00 MPH MONTEREY CA TRAINED SPOTTER
NO POWER AND TREES DOWN.
1017 AM NON-TSTM WND GST MT. DIABLO RAWS 37.88N 121.91W
10/13/2009 M70.00 MPH CONTRA COSTA CA MESONET
1030 AM NON-TSTM WND GST 2 WSW MONTEREY 36.59N 121.91W
10/13/2009 M42.00 MPH MONTEREY CA TRAINED SPOTTER
&&
MMEHLELocal storm report, Oct 13, 2:23 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
223 PM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 5 S SAN JOSE 37.24N 121.84W
10/13/2009 M2.17 INCH SANTA CLARA CA CO-OP OBSERVER
RAINFALL MEASURED IS STORM TOTAL. MINOR STREET FLOODING.
0219 PM HEAVY RAIN NAPA 38.30N 122.30W
10/13/2009 E0.00 INCH NAPA CA TRAINED SPOTTER
MINOR STREET FLOODING
0222 PM HEAVY RAIN 2 N SCOTTS VALLEY 37.08N 122.00W
10/13/2009 M8.00 INCH SANTA CRUZ CA TRAINED SPOTTER
RAINFALL TOTAL THROUGH 2PM WITH RAIN RATES CLOSE TO 1
INCH AN HOUR
&&
MMEHLEThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:46 AM PDT | Storm Warning | MTR | 18 hr | |
| Oct 13, 6:23 AM PDT | Areal Flood Advisory | MTR | Marin, Napa, City and County of San Francisco, San Mateo, Sonoma | 6 hr |
| Oct 13, 7:07 AM PDT | Flash Flood Warning | MTR | Santa Cruz | 53 min |
| Oct 13, 7:58 AM PDT | Flash Flood Warning | MTR | Santa Cruz | 4 hr |
| Oct 13, 8:42 AM PDT | Flash Flood Warning | MTR | Monterey | 3 hr |
| Oct 13, 9:54 AM PDT | Areal Flood Advisory | MTR | Alameda, Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Oct 13, 2:41 PM PDT | Flash Flood Warning | MTR | Santa Cruz | 3 hr |
| Oct 13, 2:48 PM PDT | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 4 hr |
Nearby
Flash Flood Warnings in California, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.